MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM EXTRA SUPPORT GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM EXTRA SUPPORT GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939597ESXS1
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event description: as per md, the navitor valve/delivery system was 'stuck' on the safari extra support wire and could not advance.The wire and valve/ds were removed as a unit.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: n/a.What is the next course of action?: n/a.Patient present at time of event?: yes.Patient complications: additional intervention required.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes.Please describe the way in which the device or procedure caused or contributed to the patient complication?: the tavr valve and delivery system wouldn't advance on the wire medical or surgical interventions: unknown.Patient admitted to hospital beyond the standard of care: unknown.Patient outcome: unknown.The following information was received regarding this event on 13nov2023: question: was there any damage noted to the safari2 es guidewire prior to use? answer: no.Question: was the curve of the safari2 es guidewire constrained within a catheter during insertion into the body or treatment site? answer: unknown.Question: was there any resistance noted during the initial placement of the safari2 es guidewire within the patient, during the procedure, or at any time prior to the resistance noted with the delivery system and the guidewire? answer: unknown.Question: if resistance was noted, what precautions were taken to determine the cause of the resistance? answer: n/a.Question: was there any damage noted to the safari2 es or delivery system upon removal from the patient? answer: it was stuck inside the valve delivery system and unable to remove question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: unknown.Question: please provide the model number and the size of the navitor valve/delivery system? answer: not given.Question: is this a new or experience user? answer: experienced.Question: in the physician's opinion, what was the cause of resistance? answer: the safari es wire "transition".Question: can you please clarify when during the procedures the issue occurred? answer: while trying to advance the valve system.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and was reported to have been disposed; therefore, no visual or physical evaluation of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the dfu, operational instructions, procedure: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm extra support guidewire from the dispenser by grasping the proximal end of the j-straightener separating the straightener from the dispenser.J-straightener must be used for insertion to prevent damage to the curved portion of the guidewire.3.After inspection of the safari2tm extra support guidewire, advance the j-straightener over the distal section of the safari2tm extra support guidewire to straighten the curve.4.Insert the safari2tm extra support guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm extra support guidewire into the lumen of the catheter.6.Remove the safari2tm extra support guidewire j-straightener by withdrawing it over the length of the safari2tm extra support guidewire.7.Advance the safari2tm extra support guidewire through the catheter under fluoroscopic guidance.8.Confirm the safari2tm extra support guidewire curve position to assure safari2tm extra support guidewire placement and stability.9.Maintain guidewire position while tracking or advancing a catheter or device over the wire.A.Visibly monitor the guidewire double curve when advancing a device over the wire.If resistance is met while advancing the device over the wire stop, evaluate the cause before proceeding (use fluoroscopy if necessary).10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm extra support guidewire prior to withdrawing the wire.B.The safari2tm extra support guidewire is pulled back completely into the catheter.C.The safari2tm extra support guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Patient information was not provided.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM EXTRA SUPPORT GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18236997
Report Number2126666-2023-00079
Device Sequence Number17876651
Product Code DQX
UDI-Device Identifier10816349012621
UDI-Public10816349012621
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model NumberH74939597ESXS1
Device Catalogue Number39597ESXS
Device Lot Number7228028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown